Wyoming, 2012High Wind in Wyoming, December 4 to 5, 2012
December 4 to 5, 2012 · NWS CYS · 24 events in 4 counties and zones
The combination of strong winds in the mid and upper levels of the atmosphere and a large low level pressure gradient generated periods of high winds over the southern Laramie Range and north Snowy Range foothills.
Every event with a place to put it; 24 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 24
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The combination of strong winds in the mid and upper levels of the atmosphere and a large low level pressure gradient generated periods of high winds over the southern Laramie Range and north Snowy Range foothills.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Dec 4, 11:08 AM MST, 1 hour 47 minutes earlier.
Area forecast discussion, Dec 4, 11:08 AM MST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1108 AM MST TUE DEC 4 2012
.UPDATE...
12Z NAM/GFS/SREF GUIDANCE DEPICTS A TIGHTENING LOW LEVEL PRESSURE
GRADIENT THIS AFTERNOON AND CONTINUING THROUGH WEDNESDAY AFTERNOON.
SIMULTANEOUSLY...700MB WINDS RAMP UP TO 50-55 KT BEGINNING LATE
THIS AFTERNOON THROUGH WEDNESDAY AFTERNOON OVER MUCH OF SOUTHEAST
WYOMING. THEREFORE...HAVE UPGRADED THE HIGH WIND WATCH TO A WARNING
AND INCLUDED THE SOUTHERN LARAMIE RANGE FOOTHILLS. THE NORTH SNOWY
RANGE FOOTHILLS WILL LIKELY HIT HIGH WIND CRITERIA LATE THIS
AFTERNOON...WITH THE CENTRAL/SOUTHERN LARAMIE RANGE BEGINNING LATE
THIS EVENING. THE NORTHERN CARBON COUNTY MOUNTAIN ZONE WILL BE
CLOSE TO CRITERIA...BUT CONFIDENCE NOT HIGH ENOUGH TO WARN.
&&
.PREV DISCUSSION... /ISSUED 1022 AM MST TUE DEC 4 2012/
AVIATION...18Z TAF ISSUANCE. VFR CONDITIONS WILL CONTINUE OVER
ALL TERMINALS THROUGH TONIGHT. GUSTY WEST TO SOUTHWEST WINDS ARE
EXPECTED THIS AFTERNOON ACROSS SOUTHEAST WYOMING WITH GUSTS UP TO
45 KNOTS POSSIBLE. WINDS MAY NOT SUBSIDE THIS EVENING WITH
PERIODIC GUSTS AROUND 40 KNOTS POSSIBLE THROUGH TONIGHT...MAINLY
AT KLAR AND KRWL. LIGHT WINDS WILL CONTINUE ACROSS WESTERN
NEBRASKA.
PREV DISCUSSION... /ISSUED 405 AM MST TUE DEC 4 2012/
SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...
MILD TEMPERATURES WILL CONTINUE OVER THE CWA THROUGH WEDNESDAY
NIGHT. WINDS WILL INCREASE TODAY ALONG AND WEST OF THE LARAMIE
RANGE AND BECOME STRONG EARLY TONIGHT. THE STRONG WINDS IN THAT
AREA WILL PERSIST INTO LATE WEDNESDAY AFTERNOON. PRECIPITATION
WILL DEVELOP OVER THE WEST AND NORTH PARTS OF THE CWA WEDNESDAY
NIGHT AS A SHORTWAVE TROUGH MOVES ACROSS THE CENTRAL ROCKIES AND
A COLD FRONT MOVES INTO THE CWA FROM THE NORTH.
THE LOW LEVEL HEIGHT DIFFERENCE ACROSS THE REGION WILL INCREASE
TODAY WITH A SURFACE TROUGH FORMING OVER FAR EASTERN WYOMING.
WIND GUSTS ALONG AND WEST OF THE LARAMIE RANGE WILL INCREASE TO
ABOUT 50 MPH THIS AFTERNOON FROM THE CURRENT 40 MPH. THE 700 MN
WINDS AND LOW LEVEL HEIGHT DIFFERENCES INCREASE FURTHER BY LATE
EVENING. FAVORABLE CONDITIONS WILL EXIST FOR POTENTIAL FOR A
MARGINAL HIGH WIND EVENT FOR KARL...KBRX AND THE SOUTHERN LARAMIE
RANGE STARTING LATE THIS EVENING AND CONTINUING FOR MOST OF
WEDNESDAY. AN HIGH WIND WATCH HAS BEEN ISSUED FOR THOSE AREAS
BETWEEN 04Z TO 22Z WEDNESDAY. THE LOW LEVEL HEIGHT DIFFERENCES
DECREASE EARLY WEDNESDAY NIGHT AND SPEEDS SHOULD COME DOWN OVER
THE WESTERN PART OF THE CWA.
THE 700 MB TEMPERATURES WARM TO ABOVE ZERO OVER MUCH OF THE CWA
TODAY. READINGS IN MOST AREAS SHOULD BE AT OR JUST ABOVE THOSE
OF MONDAY. THE ADDITIONAL MID AND HIGH LEVEL CLOUD COVER WHICH
WILL BE SPREADING IN FROM THE WEST AND A COOLER START TO THE DAY
WILL KEEP SURFACE TEMPERATURES FROM REACHING THEIR POTENTIAL.
WEDNESDAY LOOKS TO BE WARMER AS 700 MB TEMPERATURES RISE FURTHER.
HOWEVER...THE MOSTLY CLOUDY SKIES WILL HOLD TEMPERATURES DOWN
SOME.
THE PACIFIC SHORTWAVE TROUGH WILL MOVE EAST AND BE LOCATED OVER
CWA BY 12Z THURSDAY. MOISTURE AND LIFT INCREASE AHEAD OF THAT
FEATURE. ALSO...A SURFACE COLD FRONT WILL MOVE INTO THE CWA
FROM THE NORTH LATE WEDNESDAY NIGHT. THE COLD AIR IS IN PLACE
EARLY THIS MORNING OVER NORTHERN MONTANA AND NORTHERN NORTH
DAKOTA. THE GFS AND SREF MOVE THE FRONT INTO THE SOUTH PART OF
THE CWA BY 12Z THURSDAY...WHILE THE NAM HAS THE FRONT OVER THE
NORTH PART OF THE CWA. FOR NOW WILL LEAN TOWARD THE FASTER
SOLUTION. PRECIPITATION DEVELOPS OVER THE WEST PART OF THE
CWA...ESPECIALLY THE MOUNTAINS...EARLY WEDNESDAY NIGHT AND THEN
SPREAD WEST. PRECIPITATION ALSO DEVELOPS BY LATE EVENING OVER THE
NORTH PART OF THE CWA BEHIND THE COLD FRONT. RAIN IN THE LOWER
ELEVATIONS WILL GRADUALLY TURN TO ALL SNOW BY 12Z THURSDAY IN
THOSE AREAS. SEVERAL INCHES OF SNOW WILL BE LIKELY WEDNESDAY
NIGHT OVER THE SNOWY AND SIERRA MADRE RANGES.
LONG TERM...THURSDAY THROUGH MONDAY NIGHT...THE UPPER LEVEL
SHORTWAVE TROUGH WILL EXIT TO THE EAST ON THURSDAY WITH SFC HIGH
PRESSURE MOVING ACROSS THE EASTERN PLAINS THROUGH THE DAY. THIS
WILL DROP THURSDAYS MAX TEMPS A GOOD 10 TO 20 DEGREES FROM
WEDNESDAY ACROSS THE ENTIRE FORECAST AREA. NORTHERLY UPSLOPE
WINDS BEHIND THE SYSTEM WILL VEER TO THE SOUTHEAST THROUGH THE
DAY ACROSS THE PLAINS. WINDS OUT WEST WILL REMAIN WESTERLY AND
ON THE BREEZY SIDE. PACIFIC MOISTURE STREAMING OVERHEAD IN THE
MORNING IN WEST TO SOUTHWEST FLOW ALOFT WILL KEEP A CHANCE FOR
SNOW IN UPSLOPE FAVORED AREAS...WITH CHANCES DECREASING THROUGH
THE DAY AS THE MOISTURE STREAM SHIFTS SOUTH AND EAST. A STRONGER
SHORTWAVE AND UPPER LEVEL JET WILL APPROACH FROM THE NORTHWEST
THURSDAY NIGHT AND WILL MOVE OVERHEAD EARLY FRIDAY. A STRONG COLD
FRONT WILL DROP SOUTH ACROSS THE AREA ON FRIDAY MORNING...WITH
THICKNESSES DROPPING TO BETWEEN 535 AND 540 DAM BY EARLY SATURDAY.
AGAIN...WILL SEE PACIFIC MOISTURE MOVE IN WITH THIS SHORTWAVE TO
BRING CHANCES FOR SNOW MAINLY TO UPSLOPE FAVORED LOCALES OUT WEST
AND ALONG THE FRONT FRIDAY AND FRIDAY NIGHT.
THE 00Z MODELS ARE IN AGREEMENT WITH STRENGTHENING AN UPPER LEVEL
TROUGH OVER THE GREAT BASIN ON SATURDAY AND SUNDAY. BOTH MODELS
ALSO PUSH AN EVEN STRONGER COLD FRONT THROUGH THE FORECAST AREA
ON SATURDAY...WITH THE AIRMASS SOURCE LOOKING TO BE A MODIFIED
VERSION OF THE COLD AIRMASS CURRENTLY IN ALASKA.
THEREFORE...LOOKING TO SEE MUCH COLDER TEMPS FROM SATURDAY NIGHT
THROUGH MONDAY...WITH HIGHS LOOKING TO REMAIN IN THE 20S AND 30S
FROM WEST TO EAST. BEST CHANCE FOR SNOWFALL ACROSS THE CWA WILL
BE ALONG THE FRONT AND IN AREA OF STRONGEST PVA ON SATURDAY...AND
THEN IN THE SOUTHERN ZONES AND EAST FACING SLOPES ON SUNDAY AS THE
SFC HIGH BUILDS IN BEHIND THE FRONT. THIS COULD BE THE BEST CHANCE
FOR ACCUMULATIONS ACROSS THE ENTIRE FORECAST AREA ALTHOUGH WILL
STILL BE ON THE LIGHTER SIDE AS THE BEST FORCING WILL MOVE TO THE
SOUTH AND EAST QUICKLY.
DRY NORTHWEST FLOW WILL RETURN LATE SUNDAY AND EARLY MONDAY...WITH
ANOTHER SHORTWAVE DROPPING DOWN FROM SOUTHWESTERN CANADA BRINGING A
SLIGHT CHANCE FOR SNOW SHOWERS ONCE AGAIN MAINLY FOR FAVORABLE
UPSLOPE REGIONS MONDAY AND MONDAY NIGHT.
FIRE WEATHER...MILD AND DRY WEATHER WILL AFFECT THE CWA TODAY AND
WEDNESDAY. IN ADDITION...WESTERLY SURFACE WINDS WILL GUST AS
HIGH AS 50 MPH THIS AFTERNOON IN AREAS ALONG AND WEST OF THE
LARAMIE RANGE AND TO 60 MPH TONIGHT AND WEDNESDAY. MINIMUM
RELATIVE HUMIDITY VALUES WILL BE BETWEEN 15 AND 20 PERCENT OVER
THE LOWER ELEVATIONS THIS AFTERNOON AND 20 TO 30 PERCENT ON
WEDNESDAY.
THE RESULT WILL BE NEAR CRITICAL FIRE WEATHER CONDITIONS THIS
AFTERNOON FOR SEVERAL HOURS OVER WESTERN LARAMIE...SOUTHERN PLATTE
AND SOUTHWEST GOSHEN COUNTIES.
COOLER TEMPERATURES WILL BE OVER THE CWA THURSDAY THROUGH EARLY
NEXT WEEK. MINIMUM RELATIVE HUMIDITY VALUES WILL BE HIGHER...
THERE WILL BE PERIODS OF PRECIPITATION AND WINDS WILL BE LIGHTER
DURING THAT TIME.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING FROM 5 PM TUESDAY TO 5 PM WEDNESDAY FOR WYZ110.
HIGH WIND WARNING FROM 11 PM TUESDAY TO 5 PM WEDNESDAY FOR
WYZ106-WYZ116-WYZ117.
NE...NONE.
&&
SHORT TERM/FIRE WEATHER...JAMSKI
LONG TERM/AVIATION...TJTHazardous weather outlook, Dec 4, 11:30 AM MST, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1130 AM MST TUE DEC 4 2012
WYZ101>119-051830-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1130 AM MST TUE DEC 4 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A TIGHTENING PRESSURE GRADIENT AND INCREASING WINDS ALOFT WILL
RESULT IN STRONG AND GUSTY WEST TO SOUTHWEST WINDS FOR SOME
AREAS ALONG AND WEST OF THE LARAMIE RANGE BEGINNING LATE THIS
AFTERNOON AND CONTINUING TONIGHT. HIGH WIND WARNINGS HAVE BEEN
ISSUED FOR THESE AREAS.
LOW RELATIVE HUMIDITY AND GUSTY WINDS WILL ELEVATE THE FIRE
DANGER OVER THE SOUTHEAST WYOMING PLAINS THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
STRONG AND GUSTY WEST TO SOUTHWEST WINDS WILL CONTINUE THROUGH
WEDNESDAY AFTERNOON FOR SOME AREAS ALONG AND WEST OF THE LARAMIE
RANGE.
SNOW SHOWERS WILL MOVE OVER THE MOUNTAINS OF SOUTHEAST WYOMING
AND NEARBY VALLEYS ON WEDNESDAY NIGHT...WITH 1 TO 3 INCHES OF
ACCUMULATION POSSIBLE OVER THE HIGHER PEAKS AND LESS AMOUNTS
ELSEWHERE. SNOW WILL RETURN TO THIS AREA THURSDAY NIGHT AND
FRIDAY WITH SIMILAR ACCUMULATIONS EXPECTED. A STRONG COLD FRONT
MOVING SOUTH ACROSS THE REGION LATE SATURDAY WILL BRING A MORE
WIDESPREAD COVERAGE OF SNOW AND MUCH COLDER TEMPERATURES TO
SOUTHEAST WYOMING THROUGH SUNDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED THIS AFTERNOON AND
TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
NEZ002-003-019>021-054-055-095-096-051830-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1130 AM MST TUE DEC 4 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A STRONG COLD FRONT MOVING SOUTH ACROSS THE REGION LATE SATURDAY
WILL BRING A MORE WIDESPREAD COVERAGE OF SNOW AND MUCH COLDER
TEMPERATURES TO THE WESTERN NEBRASKA PANHANDLE THROUGH SUNDAY
NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED THIS AFTERNOON AND
TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
JAMSKI
High Wind, North Snowy Range Foothills
- When
- December 4, 12:55 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Wagonhound measured a wind gust of 61 mph.
High Wind, North Snowy Range Foothills
- When
- December 4, 1:55 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Cooper Cove measured a wind gust of 61 mph.
High Wind, North Snowy Range Foothills
- When
- December 4, 2:05 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Wagonhound measured a wind gust of 59 mph.
High Wind, North Snowy Range Foothills
- When
- December 4, 2:15 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Wagonhound measured a wind gust of 60 mph.
High Wind, Central Laramie Range and Southwest Platte County
- When
- December 4, 2:50 PM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
The WYDOT sensor at Bordeaux measured a wind gust of 61 mph.
High Wind, Central Laramie Range and Southwest Platte County
- When
- December 4, 3:15 PM MST to 4:20 PM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
The WYDOT sensor at Bordeaux measured wind gusts of 58 mph or higher, with a peak gust of 65 mph at 04/1520 MST.
High Wind, Central Laramie Range and Southwest Platte County
- When
- December 4, 3:30 PM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
The WYDOT sensor at Bordeaux measured a wind gust of 69 mph.
High Wind, Central Laramie Range and Southwest Platte County
- When
- December 4, 4:05 PM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
The WYDOT sensor at Bordeaux measured a wind gust of 65 mph.
High Wind, Central Laramie Range and Southwest Platte County
- When
- December 4, 5:55 PM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
The WYDOT sensor at Bordeaux measured a wind gust of 58 mph.
High Wind, Central Laramie Range and Southwest Platte County
- When
- December 4, 7:40 PM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
The WYDOT sensor at Bordeaux measured a wind gust of 68 mph.
High Wind, North Snowy Range Foothills
- When
- December 4, 8:05 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Cooper Cove measured a wind gust of 58 mph.
High Wind, North Snowy Range Foothills
- When
- December 4, 8:30 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Wagonhound measured a wind gust of 58 mph.
High Wind, Central Laramie Range and Southwest Platte County
- When
- December 4, 9:00 PM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
The WYDOT sensor at Bordeaux measured a wind gust of 59 mph.
High Wind, North Snowy Range Foothills
- When
- December 5, 12:55 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Arlington measured a wind gust of 58 mph.
High Wind, South Laramie Range Foothills
- When
- December 5, 6:55 AM MST to 7:55 AM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The UPR sensor at Emkay measured sustained winds of 40 mph or higher.
High Wind, South Laramie Range Foothills
- When
- December 5, 7:31 AM MST to 8:31 AM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Whitaker measured sustained winds of 40 mph or higher.
High Wind, Central Laramie Range and Southwest Platte County
- When
- December 5, 8:45 AM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
The WYDOT sensor at Bordeaux measured a wind gust of 58 mph.
High Wind, North Snowy Range Foothills
- When
- December 5, 9:56 AM MST to 3:16 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Halleck Ridge measured sustained winds of 40 mph or higher, with a peak gust of 60 mph at 05/1236 MST.
High Wind, North Snowy Range Foothills
- When
- December 5, 10:31 AM MST to 12:06 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Foote Creek by Arlington measured sustained winds of 40 mph or higher.
High Wind, North Snowy Range Foothills
- When
- December 5, 10:46 AM MST to 11:56 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Arlington measured sustained winds of 40 mph or higher, with a peak gust of 59 mph at 05/1106 MST.
High Wind, South Laramie Range
- When
- December 5, 12:37 PM MST to 2:27 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Vedauwoo measured sustained winds of 40 mph or higher.
High Wind, North Snowy Range Foothills
- When
- December 5, 5:20 PM MST to 6:20 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Cooper Cove measured sustained winds of 40 mph or higher.
High Wind, Central Laramie Range and Southwest Platte County
- When
- December 5, 5:45 PM MST to 6:40 PM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
The WYDOT sensor at Bordeaux measured wind gusts of 58 mph or higher, with a peak gust of 69 mph at 05/1825 MST.
High Wind, North Snowy Range Foothills
- When
- December 5, 6:51 PM MST to 7:51 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Strouss Hill measured sustained winds of 40 mph or higher, with a peak gust of 59 mph at 05/1916 MST.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Lightning Strikes in Arkansas, December 4, 2012$300,000 · 4 events
- High Wind in Montana, December 4 to 5, 201261 kt wind · 13 events
- Hail and Damaging Winds in Texas, December 4, 201258 kt wind · 5 events
- Winter Storm and High Wind in Wyoming, December 4 to 5, 201263 kt wind · 4 events
- Marine Thunderstorm Winds in Gulf of Mexico, December 4, 201258 kt wind · 4 events
- Hail and Damaging Winds in Texas, December 4 to 5, 20121.25 in hail · 4 events
- Flash Flood and Damaging Wind in Mississippi, December 4, 2012$3,000 · 50 kt wind · 2 events
- High Wind in Washington, December 4, 201260 kt wind · 1 event
- Damaging Wind in Louisiana, December 4, 201252 kt wind · 1 event
- Hail in Texas, December 4, 20120.88 in hail · 1 event
- Heavy Rain in Hawaii, December 4 to 5, 20121 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 415778, 415780, 415779, 415781, 415783, 415771, 415784, 415785, 415786, 415787, 415789, 415788, 415790, 415791, 415797, 415798, 415792, 415776, 415775, 415773, 415793, 415774, 415772, 415777.